Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Nitroglycerin-Induced Hypotension and Bradycardia

Nitroglycerin-Induced Hypotension and Bradycardia Abstract To the Editor. —I read with interest, in the July Archives, the article entitled "Nitroglycerin-Induced Hypotension and Bradycardia" by Khan and Carleton (1981;141:984). I first reported, in 1971, such a combination of hypotension and bradycardia after sublingual nitroglycerin and/or chewable isosorbide dinitrate administration.1 This unusual response, which occurs in 5% of patients receiving these drugs, sometimes can be disquieting, especially if it occurs during coronary arteriography when it is almost routine now to administer nitroglycerin before repeating left ventriculography to exclude reversible asynergy and before repeating coronary arteriography to exclude coronary spasm.Although bradycardia may have a possible aggravating effect on hypotension, atrial pacing did not prevent the development of nitroglycerin-induced hypotension.1 Both the hypotension and bradycardia, however, could be partially corrected by Trendelenburg's position or intravenous administration of 0.5 to 1.0 mg of atropine sulfate.1 It is important, not only for the clinical cardiologist but also References 1. Cheng TO: Hypotension during coronary arteriography. Chest 1971;60:618.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Internal Medicine American Medical Association

Nitroglycerin-Induced Hypotension and Bradycardia

Archives of Internal Medicine , Volume 142 (2) – Feb 1, 1982

Nitroglycerin-Induced Hypotension and Bradycardia

Abstract

Abstract To the Editor. —I read with interest, in the July Archives, the article entitled "Nitroglycerin-Induced Hypotension and Bradycardia" by Khan and Carleton (1981;141:984). I first reported, in 1971, such a combination of hypotension and bradycardia after sublingual nitroglycerin and/or chewable isosorbide dinitrate administration.1 This unusual response, which occurs in 5% of patients receiving these drugs, sometimes can be disquieting, especially if it occurs during...
Loading next page...
 
/lp/american-medical-association/nitroglycerin-induced-hypotension-and-bradycardia-UMlWpt0zSu
Publisher
American Medical Association
Copyright
Copyright © 1982 American Medical Association. All Rights Reserved.
ISSN
0003-9926
eISSN
1538-3679
DOI
10.1001/archinte.1982.00340150216043
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor. —I read with interest, in the July Archives, the article entitled "Nitroglycerin-Induced Hypotension and Bradycardia" by Khan and Carleton (1981;141:984). I first reported, in 1971, such a combination of hypotension and bradycardia after sublingual nitroglycerin and/or chewable isosorbide dinitrate administration.1 This unusual response, which occurs in 5% of patients receiving these drugs, sometimes can be disquieting, especially if it occurs during coronary arteriography when it is almost routine now to administer nitroglycerin before repeating left ventriculography to exclude reversible asynergy and before repeating coronary arteriography to exclude coronary spasm.Although bradycardia may have a possible aggravating effect on hypotension, atrial pacing did not prevent the development of nitroglycerin-induced hypotension.1 Both the hypotension and bradycardia, however, could be partially corrected by Trendelenburg's position or intravenous administration of 0.5 to 1.0 mg of atropine sulfate.1 It is important, not only for the clinical cardiologist but also References 1. Cheng TO: Hypotension during coronary arteriography. Chest 1971;60:618.Crossref

Journal

Archives of Internal MedicineAmerican Medical Association

Published: Feb 1, 1982

References